General Question

2davidc8's avatar

Can Lotrisone be used for hand skin dryness?

Asked by 2davidc8 (9785points) November 17th, 2011

I have a couple of spots on my hands that are always dry and peeling no matter how much moisturizer I use. Has anyone had a similar problem and used Lotrisone? Did it work? How about AmLactin?

Observing members: 0 Composing members: 0

11 Answers

JessicaRabbit's avatar

I wouldn’t use it for dry hands. Lotrisone is used to treat fungal skin infections. There are a lot of really good over the counter creams that will help you with that. If you really can’t find anything, I would talk to your doctor. He will recommend something that will surely help.

Here is some info on Lotrisone. Again, I wouldn’t use it on my hands.
In this link about Lotrisone it says: Do not use Lotrisone on sunburned, windburned, dry, chapped, irritated, or broken skin.

http://www.drugs.com/lotrisone.html

JessicaRabbit's avatar

You can try AmLactin. Apparently it stings when you put it on. I would still say have a talk with your doctor first.
Here are some reviews on AmLactin.

http://www.acne.org/amlactin-12-moisturizing-cream-reviews/289/page1.html

JLeslie's avatar

Lotrisone is an antifungal and cortisceroid. It’s doubtful your hands have a yeast infection, unless it might be an area where a ring keeps moisture trapped, something like that. But, if you really feel your hands are red from yeast I think you should try an antifungal that does notcontain a steroid, because the steroid will reduce swelling and you won’t know what the hell is working because lotrisone has both drugs. Plus, you did not describe redness, but dry and peeling. Usually an infection would have some redness I would think.

Why not go to the drug store and by Eucerin lotion, many doctors recommend it, and use it definitely every night, but also throughout the day. See if it gets better.

Are you washing your hands a lot?

JessicaRabbit's avatar

This just came to me. It sounds like you have Eczema. My aunt has it and she has dry peeling hands. They prescribed her cortisone cream.

Talk to your doctor. Here is a link about Eczema. My aunt has a very mild case. I would say not even half as bad as the first picture.
http://en.wikipedia.org/wiki/Eczema

2davidc8's avatar

Thank you @JessicaRabbit and @JLeslie for such thoughtful and detailed replies. No, my hands are not red. There’s this one spot in particular, between my thumb and index finger, that gets dry, then it peels, then it heals and looks fine, then after a few more days, it starts to get dry again, then it peels, and the cycle keeps going. I’ve tried Eucerin, but it did not help much. Moisturizers (hand lotions) tend to prolong the period of “healed and looking fine”, but then it starts to get dry again anyway. Hydrocortisone helps, but when I stop using it, the cycle starts over again. I don’t want to be using hydrocortisone forever. I try not to wash my hands any more than absolutely necessary, and I use gloves a lot.
Thank you, @JessicaRabbit for spending so much time coming up with all those links.

JessicaRabbit's avatar

@2davidc8 No biggie just a quick little search on the google toolbar :)

JLeslie's avatar

@2davidc8 It is not uncommon to have to put on lotion 3 times a day. I assume you are a man by your name, and men tend to be reluctant, or not accustomed to having to use lotions and things we will call part of the cosmetic world. During winter especially, assuming you are in the northern hemisphere the need goes up. Is it only very bad in the cold months?

Clarins makes a special handcream for night time that is also very good.

Other things that can make you very dry are thyroid problems. Are you losing hair? Sleeping a lot or very little? Dry eyes?

2davidc8's avatar

@JLeslie No, it’s not worse in the winter. It’s the same all year round. And, no, I don’t think I’m having thyroid problems; I don’t have any of the symptoms you mention.
I’m OK with having slightly rough hands. I just don’t like the peeling.
I will give Clarins a try. Thanks for the suggestion.

JLeslie's avatar

@2davidc8 Maybe see a doctor, even if you have seen one before, a different doctor. They may have a better medicine.

JLeslie's avatar

I just had a thought, maybe you are allergic to something you keep touching, and it is actually contact dermatitis. Things to consider: soap, lotion, shampoo (is your head or back itchy?) hair styling products.

2davidc8's avatar

Thank you @JLeslie. No, my head and back don’t itch, and the area on my hand in question doesn’t itch, either. It just gets dry, and then it peels. I’ll try Clarins, then if that doesn’t work, I’ll try a different doctor. The first doctor gave me hydrocortisone, but as I said, this works as long as I keep using it. When I stop, the peeling starts all over again, so it’s not a cure. I would like to find a cure if possible.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther